Muscle relaxant usefully or dangerous?

3 posts | Original | Recent
172 Posts
Feb 22, 2016 6:15am
via Android

I am dealing with a chronic shoulder inflammation (or injury?) (and knees too). When I go to see doctors, specialists for knees or shoulder, they always do the same: prescribe anti inflammatory drugs along with muscle relaxant and tell me to stop working out and running pernamently. This is not a viable solution because then my old back pain come in strongely and both knees and shoulder issues remain anyway.... Honestly those medications doesn't help much and I have some questions and concerns specifically about the muscle relaxants (monal) and I would like your opinion.

I should not do intense workouts for my shoulder I get it, but what about yoga and stretching? Currently I do a minimum of yoga because it help prevent and heal my back pain which came back already. Bad idea? What about jogging? I do it but am afraid to make my knees worse with those muscle relaxant, so I plan to reduce distance. Is it normal that those drugs cause me pains in other part of my body like glut, upper back, hip like if I pinched some nerves or tendons??

Added to the nausea an balance secondary effects I'm really not confident to continue taking those muscle relaxant. Do they really help to heal or is it just something to remove temporarily a symptom?

25 Feb
I would go back to the doctor, if you are having side effects ,and they should prescribe you something different,also look on the leaflet with your medication to see if there are any side effects . I don't think stretching would do any harm but I'm not sure best to ask you doctor or specialist. I hope u feel better soon
23 Posts
Feb 22, 2016 8:35am
via Android

Hi there, I'm not sure if I can help much, as it's different for everyone. Both the antiinflammatory drugs and muscle relaxants are intended to help reduce the pain as much as possible. However if you feel like it's not helping you can get a second opinion.

Unfortunately even though doctors give medicine to help, they come with many side effects. If you think maybe you've been taking them for a long time, (ie more than 6 months) again, you should ask your doctor if there's anything else that can be done. You can also see other specialists like a physiotherapist or chiropractor or even acupuncture. Someone who won't immediately suggest medication just to alleviate the pain.

If it's inflammation, maybe a few changes in your diet can help.

I'm not sure if the relaxants are causing pain in your gluts or hip areas, maybe it's nerve pain from your knees or back, like sciatic pain perhaps?

I think if moving around and light work such as yoga helps you feel better, then continue it. We all know the benefits of yoga and stretching here at Skimble

Best of luck!

172 Posts
Feb 22, 2016 11:00am
via Android

Thanks for this answer, my main concern was actually to know if stretching are not advised while taking muscle relaxant as I do not want to get an extra injury. I think I have my answer as this morning this glute pain obviously linked to my right knee kicked in right after the muscle relaxant started its effect and never had this pain before those meds. I did a light yoga and stretch session and it helped a lot actually so I guess a little yoga is what I need for every pain I get:-)


Workout_trainer_icon Workout_trainer_logo_184x72

Follow along workouts & programs on your phone or tablet.

Wt_iphone_featured_68x134 Wt_ipad_do_workout_171x134

Download_app_store_ios Download_google_play_android_172x51